Mombu the Medicine Forum sponsored links

Go Back   Mombu the Medicine Forum > Medicine > Clonazepam: Weaning yourself off (clonazepam down)
User Name
Password
REGISTER NOW! Mark Forums Read

sponsored links


Reply
 
1 6th June 17:51
spygurrl
External User
 
Posts: 1
Default Clonazepam: Weaning yourself off (clonazepam down)


Hi,

I have been taking 1mg of clonazepam at night for
about 3 years for sleep and relaxing of muscles. I am
always concerned that weaning myself off in the future
will be this big ordeal. I was told that you go down
to half of your dosage for like a month.
Then lower for another month and then the lowest
possible dose for a third month before stopping all
together. I was told that if you take several months
to do it that by the time you quit there won't be any
side effects. I am sure it would take my body a bit to
accommodate sleeping without it but that I would
eventually fall asleep naturally again.

Anyone ever done it this way? If so, and you took
several months to wean, were their bad side effects?
How long before your body adjusted to sleep without
it?

I read below that it was a nightmare for someone. Did
you wean off of it or just stop taking it? I know you
can't just stop in only a few weeks. Also, has anyone
been on the med for a long time? Wondering what the
long term effects of this drug are, if any?

Any info or feedback would be great.

Thanks,
Tanya in NY


__________________________________
Do you Yahoo!?
Yahoo! Mail - Easier than ever with enhanced search. Learn more.
http://info.mail.yahoo.com/mail_250
  Reply With Quote


  sponsored links


2 6th June 17:51
nikolov
External User
 
Posts: 1
Default Clonazepam: Weaning yourself off (down ambien klonopin)


My experience - I was on Ambien (hypnotic sleep medicine) for over 3 years.
I FINALLY weaned off it and replaced it with Klonopin and Immipramine
(Tofranil - an antidepressant supposedly good for CFS). It was a smooth
transition which surprised me, but it was just "ok" for helping me fall
asleep. Let me mention that I was only diagnosed with CFIDS around Sept of
last year. After about 2 months of taking those meds at night, I was going
through a really tough fatigue time (yet wired). I was more irritable than
usual, etc etc. Barely functioning for a couple weeks. I won't go through
the series of events as to what prompted this, but one night I went to bed
at 9pm without taking any meds. I was able to sort of fall asleep and had a
full night of wild dreams and waking up each hour. I had been on serious
sleep medication for 4 years and my husband was on vacation, so that night
prompted me to go cold turkey and I would be able to sort of sleep in during
some mornings (I have kids so usually can't). So, long story short after 2
months of taking the klonopin/and anitdepressant, I stopped cold turkey for
about 10 days. I learned that I still had trouble falling asleep and
dreamed like crazy. I thought maybe the dreaming would be healthful since I
hadn't dreamt much with all the drugs at night. (I used to remember at
least one dream a night years ago when my sleep was normal).

I then read the post here about Klonopin soothing the wiredness we have.
And although I enjoyed all the dreaming, it was definitely not something
that could go on very much longer! I immediately started taking the
klonopin again (starting with a small dose and building back up to 1mg
within a week). My sleep is so much improved than ever. Even better than
on the ambien which is a strong medication. I can tell I'm dreaming a
little, but not much. I'm doing better at falling asleep and waking up ok.
I now believe that for some reason combining it with the anti-depressant
didn't accomplish as much as the klonopin alone. I just hope it continues
this way. But it's the first time in 5 years that I have this feeling that
I'm falling asleep within 2 hours nearly on my own and sleeping fairly well
and waking up better.

Also, the post mentions how we are fatigued yet very "wired". I have used
that word for years. And when I'd try a medication such as an
antidepressant I'd get more "wired". Reading that article helped me feel
very good about the klonopin. It was night and day when it came to my sleep
pattern with dreaming especially. The very night that I took half a
klonopin, my dreaming totally toned down. It seems to help with
"excitablity" or overload. That's my experience with stopping klonopin. I
did it cold turkey though. Maybe if it were done gradually I wouldn't have
such wired dreaming, but maybe I would since I have CFIDS?

I was also told by the doctor that people can take this for many years.
Didn't elaborate.

Carol
  Reply With Quote
3 6th June 17:52
mtownsend29
External User
 
Posts: 1
Default Clonazepam: Weaning yourself off (clonazepam down withdrawal)


Hi Tanya,
I was on Xanax then Klonopin for like 7-8 years when I started seeing this psychiatrist who wanted me off it. He weaned me off rather quickly over a few months. HA!! It did eventually get better, but you can expect some effects to stick around more like 6-9 months. It has now been over a year and I am finally well off it. It is only the first 6-9 months that you will still feel it but I'd suggest you do take several months to taper off. I was on 3 mg. per day and weaned off 1/2 mg. each 2 weeks. He tried giving me other meds that would be like it to help but everything seemed to make me like a zombie, which in hindsight I was on the Klonopin. Do a web search for Klonopin withdrawal if you want to hear nightmare stories, but I don't think you will have that big a problem if you do it slowly and are aware in advance of what might happen.
Hugs,
Michele T.
CFS/FMS/Arthritis
----- Original Message -----
From: Tanya Scuccimarra Sent: Saturday, January 15, 2005 7:05 PM
I have been taking 1mg of clonazepam at night for
about 3 years for sleep and relaxing of muscles. I am
always concerned that weaning myself off in the future
will be this big ordeal. I was told that you go down
to half of your dosage for like a month.
Then lower for another month and then the lowest
possible dose for a third month before stopping all
together. I was told that if you take several months
to do it that by the time you quit there won't be any
side effects. I am sure it would take my body a bit to
accommodate sleeping without it but that I would
eventually fall asleep naturally again.

Anyone ever done it this way? If so, and you took
several months to wean, were their bad side effects?
How long before your body adjusted to sleep without
it?

I read below that it was a nightmare for someone. Did
you wean off of it or just stop taking it? I know you
can't just stop in only a few weeks. Also, has anyone
been on the med for a long time? Wondering what the
long term effects of this drug are, if any?

Any info or feedback would be great.

Thanks,
Tanya in NY
  Reply With Quote
4 6th June 17:52
victowell
External User
 
Posts: 1
Default Clonazepam: Weaning yourself off


Hi
I weaned off it on a doc's instructions with no problems. Went on to another
sleep med but did not like it as much so went back to Clonazepam. From
memory I went off it over a 6 week period. I have been taking it for about 4
years, started on 1/2 mg and now take 1mg.
Never believed I would take a benzo!
Now I take whatever works.
As I have not had to keep increasing the dose I hope I am not getting
addicted and can come off as I did 2 years ago, if I need to.

Regards Victoria
  Reply With Quote


  sponsored links


5 6th June 17:52
spygurrl
External User
 
Posts: 1
Default Clonazepam: Weaning yourself off (anxiety)


Thanks for the insight. I never took anything like
this until about 3 years ago when I developed more
physical anxiety and muscle discomfort. I too am at
1mg and don't ever need it for anything but at night
before I sleep. I suppose if that is all I have to
take then I will take it for as long as I need. I
spent too many years with this DD before realizing
that there is nothing wrong with a little relief. Good
to know that it was not so bad to come off. I too
tried a few other things but could not tolerate one of
them. This is a nice smooth way without any weird side
effects. Don't even feel it at all. SO that is good.

Take care.


__________________________________________________
Do You Yahoo!?
Tired of spam? Yahoo! Mail has the best spam protection around
http://mail.yahoo.com
  Reply With Quote
Reply


Thread Tools
Display Modes




Copyright 2006 SmartyDevil.com - Dies Mies Jeschet Boenedoesef Douvema Enitemaus -
666